Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 145, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 18, 2006, 8:10 PM EDT for Greene County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2006, 8:10 PM EDT (00:10 UTC)
- Expired
- May 18, 2006, 8:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Greene County, TN
The radar
The Knoxville radar (KMRX), 50 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 2:50 PM EDT, 5 hours 20 minutes earlier.
Area forecast discussion, May 18, 2:50 PM EDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 250 PM EDT THU MAY 18 2006 .SHORT TERM (TONIGHT AND FRIDAY)...A COUPLE BANDS OF SHOWERS CONTINUE TO TRACK ACROSS THE NORTHERN HALF OF THE MRX CWA THIS AFTERNOON. AN ADDITIONAL ROUND OF SHOWERS ALONG WITH SOME ISOLATED THUNDERSTORMS ARE EXPECTED TO PUSH IN LATER THIS AFTERNOON/EVENING AS A SHORT WAVE ADVANCES TOWARD THE AREA. THERE IS SOME POTENTIAL FOR SOME OF THESE STORMS TO BECOME STRONG...POSSIBLY A FEW SEVERE WITH THE MAIN THREAT BEING LARGE HAIL AND SOME GUSTY WINDS. THE WAVE SHOULD EXIT THE AREA LATE THIS EVENING FOR DRY CONDITIONS LATE TONIGHT INTO FRIDAY MORNING. AS THE UPPER LOW LIFT NORTHEAST...AWAY FOR THE REGION...ANOTHER WAVE WILL TRACK THROUGH...MAINLY AFFECTING THE SOUTH PORTION OF THE CWA FRIDAY AFTERNOON. AGAIN THERE IS A POTENTIAL FOR SOME ISOLATED STRONG TO SEVERE STORMS. .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...MODELS CONTINUE TO INDICATE THAT CONVECTION WILL DEVELOP FRIDAY NIGHT...AS A SHORT WAVE MOVES ALONG A QUASI-STATIONARY FRONTAL BOUNDARY OVER SOUTHEAST TN. THIS FRONTAL BOUNDARY WILL LIKELY REMAIN SOMEWHERE ACROSS THE FORECAST AREA THROUGH NEXT WEEK...AS NORTHWEST UPPER-LEVEL FLOW CONTINUES AND REMAINS PARALLEL TO THIS SURFACE BOUNDARY. AS A RESULT...EXPECT A CHANCE FOR CONVECTION EACH DAY AS THE LOCAL AIRMASS REMAINS MARGINALLY UNSTABLE DUE TO THE COLDER AIR ALOFT. DETAILS IN THE TIMING OF CONVECTION EACH DAY REMAINS PROBLEMATIC... SINCE SEVERAL SHORT WAVES AND THEIR ASSOCIATED CONVECTIVE COMPLEXES COULD KEEP CONVECTION FROM BEING STRICTLY DIURNAL IN NATURE. THUS... WILL MAINTAIN A SLIGHT CHANCE FOR CONVECTION THROUGH NEXT WEEK... WITH A BETTER CHANCE BY THURSDAY AS A LOW PRESSURE SYSTEM DEVELOPS OVER THE PLAINS THE MIDDLE OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 52 76 57 83 / 20 30 50 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 48 71 54 79 / 20 30 30 10 OAK RIDGE, TN 48 70 54 79 / 20 30 30 10 TRI CITIES AIRPORT, TN 45 68 47 75 / 30 20 20 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB/DMG
Hazardous weather outlook, May 18, 12:20 PM EDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1220 PM EDT THU MAY 18 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-190900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 1220 PM EDT (1120 AM CDT) THU MAY 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE OVER THE NORTHERN SECTIONS OF THE OUTLOOK AREA...A FEW OF THESE STORMS MAY REACH STRONG TO SEVERE LEVELS. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTER RELATIVELY COOL AIR FOR THE PAST COUPLE OF WEEKS...WARM AND MOIST AIR FROM THE GULF OF MEXICO WILL BE SPREADING INTO THE REGION FOR NEXT WEEK. IT IS STILL TOO EARLY TO KNOW SPECIFIC TIMING...BUT WITH THE RICH MOISTURE FROM THE GULF...CHANCES OF SEVERE WEATHER WILL INCREASE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY AT THIS TIME. GM/MJB
In the hours before
Special weather statement, May 18, 7:27 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 727 PM EDT THU MAY 18 2006 TNZ014>017-038-039-VAZ001-002-005-006-008-182355- CLAIBORNE-GRAINGER-HAMBLEN-HANCOCK-HAWKINS-LEE-RUSSELL-SCOTT- SULLIVAN-WASHINGTON-WISE- 727 PM EDT THU MAY 18 2006 ...A LINE OF SHOWERS AND POSSIBLE THUNDERSTORMS WILL AFFECT CLAIBORNE...GRAINGER...HAMBLEN...HANCOCK...HAWKINS...AND SULLIVAN COUNTIES IN TENNESSEE AND LEE...RUSSELL ...SCOTT...WISE...AND WASHINGTON COUNTIES IN VIRGINIA... AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF SHOWERS ALONG A LINE EXTENDING FROM 12 MILES WEST OF CLEVELAND VIRGINIA TO 6 MILES NORTH OF TAZEWELL TENNESSEE....MOVING SOUTHEAST AT 30 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE SHOWERS. A FEW RUMBLES OF THUNDER MAY OCCUR WITH POSSIBLE LIGHTNING STRIKES AS WELL. TD
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:05 PM EDT | Severe Thunderstorm Warning | MRX | Johnson, Sullivan, Washington | 25 min |
| May 18, 8:30 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan, Washington | 45 min |
| May 18, 8:45 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Unicoi | 30 min |
| May 18, 8:49 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.